Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 103, NWS Wilmington, OH

May 4, 20124 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 4, 2012, 6:45 PM EDT for 4 counties in Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2012, 6:45 PM EDT (22:45 UTC)
Expired
May 4, 2012, 7:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, OH, Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
476 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WUUS51 KILN 042245
SVRILN
OHC047-049-097-129-042330-
/O.NEW.KILN.SV.W.0103.120504T2245Z-120504T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN CENTRAL OHIO...
  SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO...
  SOUTHERN MADISON COUNTY IN CENTRAL OHIO...
  NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO...

* UNTIL 730 PM EDT.

* AT 642 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR BOOKWALTER...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...

IN ADDITION...MIDWAY...MADISON MILLS...BIG PLAIN...FIVE POINTS...
DERBY...HARRISBURG...ORIENT AND DARBYVILLE ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-71 BETWEEN MILE MARKERS 67 AND 97...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY.

&&

LAT...LON 3989 8312 3967 8303 3961 8359 3980 8358
TIME...MOT...LOC 2245Z 258DEG 23KT 3972 8349

$$
1 follow-up statement
995 
WWUS51 KILN 042255
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT FRI MAY 4 2012

OHC047-049-097-129-042330-
/O.CON.KILN.SV.W.0103.000000T0000Z-120504T2330Z/
FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH-
655 PM EDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN PICKAWAY...SOUTHEASTERN MADISON...SOUTHWESTERN
FRANKLIN AND NORTHEASTERN FAYETTE COUNTIES IN CENTRAL OHIO...

AT 654 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MIDWAY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING.

IN ADDITION...MADISON MILLS...FIVE POINTS...DERBY...HARRISBURG...
ORIENT AND DARBYVILLE ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3963 8347 3978 8350 3989 8312 3967 8303
TIME...MOT...LOC 2256Z 258DEG 23KT 3973 8340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:59 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 4, 3:59 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT FRI MAY 4 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE REGION TONIGHT INTO
SATURDAY...RESULTING IN A CHANCE OF THUNDERSTORMS. DRIER
CONDITIONS ARE EXPECTED ON SUNDAY...BEFORE ANOTHER CHANCE OF
THUNDERSTORMS RETURNS FOR MONDAY. ABOVE NORMAL TEMPERATURES WILL
CONTINUE THROUGH EARLY NEXT WEEK.
&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SURFACE ANALYSIS IS SHOWING A COLD FRONT STRETCHING FROM
SOUTHERN LOWER MICHIGAN...ACROSS NORTHERN OHIO INTO CENTRAL
PENNSYLVANIA. THIS FRONT IS FORECAST TO SAG SLOWLY SOUTH
INTO OUR AREA OVERNIGHT TONIGHT.

AHEAD OF THE FRONT...ISOLATED TO SCATTERED THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON. SOME MORNING CLOUDINESS ACROSS MUCH OF
THE AREA LIMITED INSTABILITY INITIALLY...BUT WE HAVE WARMED UP
ENOUGH NOW TO PUSH ML CAPES INTO THE 1000 TO 1500 J/KG RANGE WITH
SOME ADDITIONAL DESTABILIZATION LIKELY THROUGH LATE AFTERNOON.
MOST OF THE SHORT RANGE MESOSCALE MODELS ARE INDICATING THIS
ACTIVITY BECOMING MORE WIDESPREAD THROUGH LATE AFTERNOON WITH IT
THEN PUSHING SOUTH INTO SOUTHERN PORTIONS OF OUR FA THROUGH LATE
EVENING. THIS SEEMS REASONABLE...ALTHOUGH COVERAGE AT THIS POINT IS
NOT QUITE AS WIDESPREAD AS WHAT THE MODELS ARE INDICATING. AT ANY
RATE...WILL ALLOW FOR CHANCE POPS TO PROGRESS INTO LIKELY CATEGORY
THROUGH LATE AFTERNOON INTO EARLY EVENING AS BETTER COVERAGE
PUSHES SOUTH.

OTHER CONCERN IS LINE OF THUNDERSTORMS PUSHING EAST SOUTHEAST
ACROSS SOUTHWEST INDIANA ATTM. THIS IS IN AN AREA OF BETTER DEEP
LAYER SHEAR THAT NOSES INTO THE SOUTHWEST PORTION OF OUR FA.
GENERALLY EXPECT THIS PCPN TO CONTINUE TO RIDE EAST SOUTHEAST
ALONG THE BETTER INSTABILITY AXIS...BUT SUPPOSE THE NORTHERN EDGE
COULD CLIP OUR FAR SOUTHWESTERN COUNTIES. BEST CHANCE FOR SEVERE
WILL BE WITH THESE THUNDERSTORMS GIVEN THE BETTER SHEAR VALUES
PRESENT ACROSS OUR SOUTHWEST. ELSEWHERE...SHEAR IS QUITE WEAK
THROUGH THIS EVENING WHICH SHOULD HELP LIMIT SEVERE THREAT. THIS
LIGHT SHEAR/WIND REGIME WILL HOWEVER RESULT IN SOME SLOW MOVING
STORMS AND SOME OF THE FORECAST SOUNDINGS ARE HINTING AT THE
POSSIBILITY OF SOME BACK BUILDING STORMS. THIS COULD LEAD TO SOME
LOCALLY HEAVY RAINFALL AMOUNTS AS PWS WILL BE IN THE 1.2 TO
POSSIBLY AS HIGH AS 1.5 INCH RANGE. WIDESPREAD FLOOD THREAT IS
NOT TOTALLY CLEAR CUT THOUGH AS LOW LEVEL FORCING AND MOISTURE
TRANSPORT FIELDS ARE NOT TERRIBLY IMPRESSIVE...WITH BETTER SIGNALS
GENERALLY REMAINING TO OUR SOUTH. BETWEEN THIS AND THE FACT THAT
HEAVY PCPN THIS MORNING MAINLY REMAINED JUST SOUTH AND EAST OF OUR
FA...HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THE MOMENT.
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ON SATURDAY BEFORE
STALLING OUT ALONG OR JUST SOUTH OF THE OHIO RIVER. WITH THE
FRONT LINGERING IN THE VICINITY...WILL HANG ON TO SOME CHANCE POPS
ACROSS THE SOUTH THROUGH THE DAY. EXPECT ANY ACTIVITY TO BE MORE
DIURNALLY DRIVEN WITH CHANCES TAPERING OFF THROUGH THE EVENING
HOURS. WITH SOME SLIGHTLY COOLER AIR FILTERING IN BEHIND THE
FRONT...EXPECT HIGHS TO RANGE FROM THE MID 70S FAR NORTH TO THE
LOWER 80S IN THE FAR SOUTH ON SATURDAY.
&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
FORECAST IS IN LOWER THAN AVERAGE CONFIDENCE FOR THE BETTER PART OF
NEXT WEEK. HPC FORECASTS ARE GIVING CHANCES OF PRECIPITATION WHICH
IS IN OPPOSITION TO WHAT WOULD BE EXPECTED GIVEN THEIR OWN MANUAL
PROGS. THE PROGS HAVE HIGH PRESSURE AND NORTHERLY FLOW OVER THE OHIO
VALLEY AFTER FRONTAL PASSAGE WHICH BISECTS OHIO AT 12Z TUESDAY. I
COULD SEE SOME LINGERING COLD POOL SHOWERS FOR THE DAYTIME PERIOD ON
WEDNESDAY OR EVEN THURSDAY...GENERALLY LIGHT STUFF. HOWEVER THEIR
GUIDANCE WAS 30 AND 40 PERCENT FOR WEDNESDAY AND THURSDAY WHICH IS
ENTIRELY TOO HIGH. WILL CONTINUE A DRY FORECAST FOR MID WEEK ONWARD
AND KEEP A COOL START WEDNESDAY WITH A SLIGHT WARMUP GIVEN MORE SUN
THAN NOT EACH SUCCESSIVE DAY BEYOND WEDNESDAY.

UNTIL THE FROPA EARLY TUESDAY...MODELS ARE IN FAIR AGREEMENT WITH
ONE ANOTHER AND HAVE HIGH PRESSURE SUNDAY GIVE WAY TO THE LOW AND
SUBSEQUENT COLD FRONT MONDAY AND OVERNIGHT.

TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN
DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND
THIS EVENING AHEAD OF A WEAK FRONTAL BOUNDARY. MVFR/IFR CONDITIONS
WILL OCCUR IN HEAVIER STORMS. HAVE HELD OFF FORECASTING ANY TEMPOS FOR
NOW UNTIL CONVECTION TIMING BECOMES MORE APPARENT. HOWEVER...THE BEST
CHANCES FOR REDUCED VSBYS/CIGS DUE TO CONVECTION WILL BE BETWEEN
THE 23Z TO 06Z TIME FRAME. AFTER THAT...FOG/MIST MAY
DEVELOP...ESPECIALLY AT THOSE LOCATIONS THAT RECEIVE RAINFALL THIS
EVENING. CIGS WILL ALSO LOWER BEHIND THE CONVECTION AND WILL
REMAIN MVFR ACROSS THE AREA FOR THE REMAINDER OF THE NIGHT.

AFTER SUNRISE SATURDAY...CIGS WILL GRADUALLY IMPROVE TO
VFR...HOWEVER MAY TAKE UNTIL THE AFTERNOON TO DO SO ACROSS THE
NORTHERN TERMINALS.

OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY. THUNDERSTORMS POSSIBLE
AGAIN MONDAY AFTERNOON AND NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...FRANKS
AVIATION...LATTO
Hazardous weather outlook, May 4, 4:15 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT FRI MAY 4 2012

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-052015-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE. IN ADDITION...A FEW OF THE STORMS
MAY APPROACH SEVERE LIMITS THIS EVENING...WITH DAMAGING WIND THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-052015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
415 PM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH
LOCALIZED FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 4, 5:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
539 PM EDT FRI MAY 4 2012

OHZ052-053-042215-
CHAMPAIGN OH-CLARK OH-
539 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND CENTRAL
CHAMPAIGN COUNTIES THROUGH 615 PM EDT...

AT 538 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA.

ALSO...POWHATTAN...CABLE...CATAWBA STATION...MUTUAL AND CATAWBA ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4018 8360 3999 8361 4006 8397 4019 8393
Special weather statement, May 4, 6:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT FRI MAY 4 2012

KYZ097-099-OHZ078-079-042245-
MASON KY-BRACKEN KY-BROWN OH-CLERMONT OH-
616 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...SOUTHERN
BROWN...NORTHERN BRACKEN AND NORTHERN MASON COUNTIES THROUGH 645 PM
EDT...

AT 612 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRADFORD...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...
AUGUSTA...WASHINGTON...MAYSVILLE...RIPLEY AND ABERDEEN.

ALSO...ROCK SPRINGS...WOOLCUTT...UTOPIA...PARINA...CHATHAM...
HIGGINSPORT...REDOAK AND SOMO ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3871 8422 3885 8421 3881 8372 3857 8372
Special weather statement, May 4, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT FRI MAY 4 2012

OHZ052-053-042245-
CHAMPAIGN OH-CLARK OH-
617 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK AND
SOUTHEASTERN CHAMPAIGN COUNTIES THROUGH 645 PM EDT...

AT 616 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR URBANA...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MECHANICSBURG.

ALSO...POWHATTAN...MUTUAL...CATAWBA STATION AND CATAWBA ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4015 8350 3994 8354 4006 8387 4016 8384
Special weather statement, May 4, 6:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 PM EDT FRI MAY 4 2012

OHZ053-054-062-063-042300-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-
629 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MADISON...EASTERN
GREENE...NORTHERN FAYETTE AND SOUTHERN CLARK COUNTIES THROUGH 700 PM
EDT...

AT 624 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SHADY
GROVE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON...
JEFFERSONVILLE...BLOOMINGBURG...LONDON AND MOUNT STERLING.

ALSO...MILLEDGEVILLE...SOUTH SOLON...LISBON...PLATTSBURG...
BOOKWALTER...MIDWAY...MADISON MILLS AND MADISON LAKE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3960 8327 3956 8378 3991 8399 3993 8329
      3971 8325
Local storm report, May 4, 6:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     FLOOD            5 W URBANA              40.11N 83.84W
05/04/2012                   CHAMPAIGN          OH   BROADCAST MEDIA

            PHOTO SUBMITTED TO WDTN OF FARM FIELD FLOODING ON SR-560

&&

SNYDER
Special weather statement, May 4, 6:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT FRI MAY 4 2012

OHZ042-051-042300-
DARKE OH-MIAMI OH-
637 PM EDT FRI MAY 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI AND EASTERN
DARKE COUNTIES THROUGH 700 PM EDT...

AT 633 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CORNERS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...PLEASANT
HILL AND COVINGTON.

ALSO...UNION CORNERS...HORATIO...CIRCLE HILL...CLAYTON AND LUDLOW
FALLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4019 8427 3998 8427 4003 8457 4015 8457

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 2:43 PM EDTSpecial Weather StatementILNAuglaize32 min
May 4, 2:47 PM EDTAreal Flood AdvisoryILNAuglaize88 min
May 4, 3:15 PM EDTSpecial Weather StatementILNHardin30 min
May 4, 3:26 PM EDTAreal Flood AdvisoryILNHardin94 min
May 4, 4:05 PM EDTFlash Flood WarningILNAuglaize, Hardin, Logan65 min
May 4, 4:38 PM EDTSpecial Weather StatementILNButler37 min
May 4, 4:59 PM EDTSevere Thunderstorm WarningILNButler, Clinton, Greene, Warren34 min
May 4, 5:08 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery26 min
May 4, 5:11 PM EDTSpecial Weather StatementILNLogan34 min
May 4, 5:39 PM EDTSpecial Weather StatementILNChampaign36 min
May 4, 5:42 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Union2 hr
May 4, 5:44 PM EDTTornado WarningILNChampaign22 min
May 4, 6:17 PM EDTSpecial Weather StatementILNChampaign28 min
May 4, 6:29 PM EDTSpecial Weather StatementILNMadison31 min
May 4, 6:37 PM EDTSpecial Weather StatementILNMiami23 min
May 4, 6:49 PM EDTAreal Flood AdvisoryILNDelaware, Franklin, Madison, Union116 min
May 4, 6:54 PM EDTSpecial Weather StatementILNWarren66 min
May 4, 7:36 PM EDTAreal Flood AdvisoryILNAuglaize, Champaign, Clark, Greene, Logan, Madison and 4 more5 hr
May 4, 7:50 PM EDTSpecial Weather StatementILNAdams25 min
May 4, 7:53 PM EDTFlash Flood WarningILNChampaign, Clark4 hr
May 4, 7:55 PM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Hocking, Licking, Madison and 2 more4 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.